MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. TRUE DILATATION BALLOON VALVULOPLASTY CATHETER; BALLOON AORTIC VALVULOPLASTY

BARD PERIPHERAL VASCULAR, INC. TRUE DILATATION BALLOON VALVULOPLASTY CATHETER; BALLOON AORTIC VALVULOPLASTY
Catalog Number 0244512
Medical Device Problem Codes Deflation Problem (1149); Aspiration Issue (2883)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records and no medical images were provided to the manufacturer.The lot number for the device was provided.The device history records are currently under review.The device was returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during preparation, the balloon allegedly was difficult to deflate, rendering the device unusable.It was further reported that the balloon allegedly aspirated air during deflation.Reportedly, another valvuloplasty balloon was used to complete the procedure.There was no patient contact.
 
Additional Manufacturer Narrative
Manufacturing review: the device history records were reviewed with special attention to the raw materials, subassemblies, manufacturing process and quality control testing.This lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only event reported to date for this lot number and failure mode.Investigation summary: the device was returned for evaluation.A visual inspection did not find any deflation or aspiration related defects.The device was inflated and reached the rated burst pressure without issue.The balloon was then fully deflated, and no aspiration issues were noted.Therefore, the investigation was unconfirmed for the reported deflation and aspiration issues.The definitive root cause for the reported aspiration or deflation issues could not be determined based upon the available information.It was unknown if procedural issues contributed to the reported event.Labeling review: the current instructions for use (ifu) states: warnings & precautions: never use force when advancing or retracting intravascular device without first angiographically determining cause for any resistance.Using force may damage catheter or cause injury to the patient (such as vessel perforation).Do not exceed maximum inflation pressure indicated on label.Excess inflation pressure can cause balloon rupture and the inability to withdraw catheter through introducer sheath.Withdrawing balloon through introducer sheath may damage balloon.Balloon deflation and catheter removal: deflate balloon by drawing vacuum on the = 50 cc inflation device.Use fluoroscopy to visually confirm that balloon has fully deflated prior to withdrawing catheter.While maintaining negative pressure and guidewire position, withdraw deflated device over the guidewire and out through introducer sheath.Use of a gentle clockwise twisting motion may be used to help withdraw balloon through introducer sheath.If unusual resistance is met when attempting to withdraw balloon, position balloon in anatomical position in which it can be inflated safely.Partially inflate balloon and then deflate it.Balloon re-folding can be observed under fluoroscopy.Use of recommended contrast concentration will facilitate fluoroscopic visualization of balloon re-folding.If balloon will not pass through introducer sheath for removal, remove balloon and sheath as a single unit.
 
Event or Problem Description

Brand Name
TRUE DILATATION BALLOON VALVULOPLASTY CATHETER
Common Device Name
BALLOON AORTIC VALVULOPLASTY
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key6898272
Report Number2020394-2017-01231
Device Sequence Number851487
Product Code OZT
UDI-Device Identifier00801741091018
UDI-Public(01)00801741091018
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K150667
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/28/2020
Device Catalogue Number0244512
Device Lot NumberGFBS2596
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/20/2017
Initial Date Received by Manufacturer 09/06/2017
Supplement Date Received by Manufacturer11/10/2017
Initial Report FDA Received Date09/27/2017
Supplement Report FDA Received Date11/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1